Tennessee, 2012Damaging Wind in Tennessee, July 30, 2012
July 30, 2012 · NWS MEG · 1 event in 1 county or zone
The remnants of a mesoscale convective system that moved across the central plains redeveloped over the Mid-South during the evening hours of July 30, 2012. There was a report of damaging winds in West Tennessee.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The remnants of a mesoscale convective system that moved across the central plains redeveloped over the Mid-South during the evening hours of July 30, 2012. There was a report of damaging winds in West Tennessee.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before the first event at Jul 30, 5:25 AM CST, 2 hours 50 minutes earlier.
Area forecast discussion, Jul 30, 5:25 AM CST, 2 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
625 AM CDT MON JUL 30 2012
.UPDATE...
UPDATED FOR 12Z AVIATION DISCUSSION
&&
.PREV DISCUSSION... /ISSUED 348 AM CDT MON JUL 30 2012/
DISCUSSION...
CURRENTLY...STRONG UPPER LEVEL HIGH PRESSURE SITS OVER THE
SOUTHERN PLAINS AND WEAK LOW PRESSURE IS CENTERED OVER WESTERN
MISSOURI. A FEW SHOWERS AND THUNDERSTORMS HAVE POPPED UP ACROSS
SOUTHEAST MISSOURI OVERNIGHT AND THESE HAVE BEEN STREAMING INTO NW
TENNESSEE AND THE MO BOOTHEEL AND SLOWLY DISSIPATING. SKIES ARE
GENERALLY PARTLY CLOUDY WITH TEMPS IN THE 70S TO AROUND 80 AT
MEMPHIS.
TODAY...00Z MODELS CONTINUE TO SHOW A STRONG THERMAL RIDGE WITH 925
MB TEMPS ABOVE 30C BUILDING INTO THE MIDSOUTH THIS AFTERNOON. THE
PROBLEM OF THE DAY WILL BE THE AMOUNT OF CONVECTION AND THE
ASSOCIATED CLOUD COVER AND THE RESULTANT IMPACT ON HIGH TEMPS. FOR
NOW MOST GUIDANCE POINTS TOWARD CONVECTIVE ACTIVITY DIMINISHING
OVER THE NEXT COUPLE OF HOURS THEN PERHAPS SOME ISOLATED STORMS RE
FIRING THIS AFTERNOON. EXPECT HIGHS TEMPS FROM THE LOW 100S WEST
TO THE MID 90S ALONG THE TN RIVER VALLEY. SURFACE DEWPOINTS MAY
RISE SLIGHTLY THIS MORNING BEFORE MIXING BACK DOWN INTO THE 60S
THANKS TO A MODERATE WSW WIND THIS AFTERNOON. A HEAT ADVISORY
CONTINUES WEST OF A MILAN TN TO SOMERVILLE TN TO OXFORD MS LINE
WHERE HEAT INDEX VALUES ARE EXPECTED TO REACH 105 DEGREES. LOW RH
VALUES WEST OF THE MS RIVER COULD CREATE AN ELEVATED FIRE DANGER
TODAY.
TONIGHT THROUGH WEDNESDAY...UPPER LEVEL HIGH PRESSURE WILL REMAIN
CENTERED OVER THE SOUTHERN PLAINS WITH WEAK NORTHWEST FLOW OVER
THE MIDSOUTH. MCS DEVELOPMENT WILL BE POSSIBLE EACH NIGHT AS WEAK
UPPER LEVEL DISTURBANCES MOVE THROUGH THE FLOW. ISOLATED
AFTERNOON/EVENING ACTIVITY IS POSSIBLE EACH DAY AS WELL. WILL
CONTINUE WITH SLIGHT CHANCE POPS. THE BIG STORY WILL BE THE HEAT.
925 MB TEMPS WILL CONTINUE TO BE VERY WARM...ABOVE 30C BOTH DAYS.
EXPECT LOW 100S WEST TO UPPER 90S EAST ON TUESDAY AND JUST
SLIGHTLY COOLER ON WEDNESDAY...THOUGH WOULD NOT BE SURPRISED IF IT
IS JUST AS WARM. HEAT ADVISORIES MAY BE NEED TO BE EXTENDED INTO
THIS TIME FRAME.
THURSDAY THROUGH SUNDAY...UPPER LEVEL HIGH PRESSURE WILL BE THE
MAIN DRIVER OF THE FORECAST. EXPECT SMALL CHANCES FOR RAIN DURING
ANY GIVEN PERIOD WITH LOWS IN THE 70S AND HIGHS IN THE MID TO
UPPER 90S.
SJM
&&
.AVIATION...
12Z TAFS
TRICKY FORECAST NEXT 24 HOURS AS TAF SITES WILL STAY IN A ZONE OF
CONTINUED SCATTERED CONVECTION. CURRENT ACTIVITY THIS MORNING WILL
MAINLY AFFECT MKL. LATER THIS AFTERNOON A BETTER CHANCE FOR
THUNDERSTORMS VS SHOWERS...SO HAVE PLACED VCTS IN A MEM AND MKL.
ACTIVITY SHOULD DWINDLE DURING THE OVERNIGHT HOURS TO JUST
SCATTERED SHOWERS WITH MKL AND TUP HAVING THE BEST CHANCE FOR
ACTIVITY ON STATION. CIGS WILL REMAIN VFR WITH SOUTH TO SOUTHWEST
WINDS 6-12 KTS VEERING MORE WESTERLY DURING THE AFTERNOON...THEN
BECOMING LIGHT TONIGHT. ISOLATED THUNDERSTORMS WILL REMAIN POSSIBLE
OVERNIGHT...ESPECIALLY EAST OF MEM...WITH COVERAGE TO LOW FOR IN TAF
MENTION.
JAB
&&
.PRELIMINARY POINT TEMPS/POPS...
MEM 102 80 101 79 / 20 20 20 10
MKL 97 74 99 73 / 20 20 20 10
JBR 103 78 102 76 / 20 20 10 10
TUP 98 77 98 76 / 20 20 20 20
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...HEAT ADVISORY FROM 10 AM THIS MORNING TO 8 PM CDT THIS EVENING
FOR CLAY-CRAIGHEAD-CRITTENDEN-CROSS-GREENE-LAWRENCE-LEE AR-
MISSISSIPPI-PHILLIPS-POINSETT-RANDOLPH-ST. FRANCIS.
MO...HEAT ADVISORY FROM 10 AM THIS MORNING TO 8 PM CDT THIS EVENING
FOR DUNKLIN-PEMISCOT.
MS...HEAT ADVISORY FROM 10 AM THIS MORNING TO 8 PM CDT THIS EVENING
FOR CALHOUN-COAHOMA-DESOTO-LAFAYETTE-MARSHALL-PANOLA-
QUITMAN-TALLAHATCHIE-TATE-TUNICA-YALOBUSHA.
TN...HEAT ADVISORY FROM 10 AM THIS MORNING TO 8 PM CDT THIS EVENING
FOR CROCKETT-DYER-FAYETTE-GIBSON-HAYWOOD-LAKE-LAUDERDALE-
OBION-SHELBY-TIPTON-WEAKLEY.
&&Hazardous weather outlook, Jul 30, 5:55 AM CST, 2 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
655 AM CDT MON JUL 30 2012
ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-311100-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
655 AM CDT MON JUL 30 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.
.DAY ONE...TODAY AND TONIGHT
A HEAT ADVISORY IS IN EFFECT THROUGH EARLY THIS EVENING MAINLY
WEST OF A LINE FROM HUMBOLDT TENNESSEE TO HOLLY SPRINGS
MISSISSIPPI TO PITTSBORO MISSISSIPPI. HEAT INDEX VALUES WILL REACH
OR EXCEED 105 DEGREES THIS AFTERNOON.
A FEW STRONG STORMS WITH GUSTY WINDS ARE POSSIBLE EAST OF THE
MISSISSIPPI RIVER THIS AFTERNOON.
LOW RELATIVE HUMIDITIES COMBINED WITH DRY FUELS MAY CREATE AN
ELEVATED FIRE DANGER THIS AFTERNOON ACROSS EASTERN ARKANSAS.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
HEAT INDEX VALUES MAY REACH OR EXCEED 105 DEGREES AT TIMES ACROSS
PARTS OF THE MIDSOUTH THIS WEEK INTO THE WEEKEND.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
SJM
Thunderstorm Wind, Crockett
- When
- July 30, 8:15 AM CST to 8:25 AM CST
- Where
- Crockett County, Maury City to Bells
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 35.820, -89.230
Straight line winds knocked down multiple large trees across Crockett County.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Winds in Michigan, July 30 to 31, 20122 deaths · $110,000 · 53 kt wind · 6 events
- Heat in Illinois, July 30, 20121 death · 1 event
- Heat in Alabama, July 30, 20121 death · 1 event
- Flash Flooding in Colorado, July 30 to 31, 2012$15 million · 3 events
- Flash Flood and Flood in California, July 30 to 31, 20125 injured · $400,000 · 2 events
- Flash Flooding and Lightning Strikes in Arizona, July 30 to 31, 2012$245,000 · 5 events
- Hail and Damaging Wind in Wisconsin, July 30, 2012$25,000 · 2.5 in hail · 19 events
- Flash Flooding and Flood in Alabama, July 30 to 31, 2012$4,000 · 1 in hail · 38 events
- Flash Flooding in California, July 30 to 31, 2012$40,000 · 5 events
- Hail and Damaging Winds in Alabama, July 30 to 31, 2012$23,000 · 1 in hail · 14 events
- Hail and Damaging Winds in Wisconsin, July 30 to 31, 2012$25,000 · 1.5 in hail · 10 events
- Damaging Winds in Florida, July 30, 2012$27,000 · 61 kt wind · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 403887.